Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 20, NWS Fort Worth, TX

July 7, 2020Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 7, 2020, 4:20 AM CDT for Anderson County, Henderson County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2020, 4:20 AM CDT (09:20 UTC)
Expired
Jul 7, 2020, 9:00 AM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:32 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 7, 3:32 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
332 AM CDT Tue Jul 7 2020

.SHORT TERM... /Issued 1226 AM CDT Tue Jul 7 2020/
/Overnight through Wednesday/

The large area of precipitation from earlier this evening
continues to diminish in intensity and coverage as it moves into
East Texas. In its wake, a relatively small area of more stable
air is in place just to the south of the Metroplex, but this will
likely recover fairly quickly. Satellite estimates of total
precipitable water continue to indicate >2" PWs extend back as far
west as Mineral Wells with a likely small reduction in the wake of
earlier precipitation.

A rough surface analysis indicates one main outflow boundary that
has pushed to the south of I-20 and is in the vicinity of Waco as
indicated by a tighter theta-e gradient and very subtle wind
shift. Farther to the north, another outflow boundary has pushed
to the northwest of the Metroplex. Our old synoptic front may be
lined up somewhere near the Red River, but this may be grasping
at straws. New convective development will likely be tied to weak
ascent associated with a weakness in the mid level height fields
and convergence along old outflows. This appears most likely from
the Metroplex southward during the remainder of the overnight into
the early morning hours. We've nudged PoPs just a touch farther
to the north and a little higher than the latest runs of the
HRRR/RAP and other high res guidance, based on the fact that there
does appear to be an old outflow boundary extending from Mineral
Wells to Fort Worth to Denton. We'll see if any convection can
develop along this feature overnight.

Otherwise, as we get into some heating of the day on Tuesday, we
should see another expansion of convection generally tied to the
same areas mentioned above. We'll have the highest PoPs right
along the I-20 corridor into East Texas. A gradual shift eastward
with convection is expected through the late afternoon and evening
hours. By Tuesday night into early Wednesday, the mid level height
weakness will shift to the east taking the plume of higher
moisture content with it. We'll hang on to some low PoPs overnight
Tuesday night and confine them to our far eastern counties on
Wednesday. Highs today will top out in the upper 80s and lower 90s
while they climb back into the mid 90s for Wednesday.

Dunn

&&

.LONG TERM... /NEW/
/Wednesday Night through next Tuesday/

A warming trend, with triple-digit heat by the weekend, is
expected across North and Central Texas as the upper level high
across the Southwest strengthens and expands east. Although model
guidance attempts to send a pair of impulses from the Central
Plains late this week and weekend, the upper level pattern should
keep our region free of precipitation as any convection moves
south/southeast along the periphery of the high.

Afternoon temperatures on Thursday and Friday will warm into the
mid to upper 90s, although our far western counties may reach the
century-mark on Friday. With dewpoints in the low to mid 70s, heat
index values will be near 104-108 degrees in a few locales on
Friday. As we head into the weekend, triple-digit high temperatures
and oppressive summer heat is expected due to the combination of
low-level southwesterly flow and subsidence from the upper level
high. Heat indices will range from the low 100s to near 112
degrees regionwide. A heat advisory will likely be needed for most
of North and Central Texas this weekend and possibly early next
week as the triple-digit heat persists into mid July.

Garcia

&&

.AVIATION... /Issued 1226 AM CDT Tue Jul 7 2020/
/6Z TAFs/

VFR will prevail through the overnight hours with a relative lull
in convective activity. We'll likely see some redevelopment of
showers and thunderstorms during the early morning hours mainly
from the Metroplex southward. We'll continue with the VCTS and
include a TEMPO for TSRA through mid morning. Additional showers
and thunderstorms are possible during the afternoon. It's a little
less certain that we'll see MVFR cigs during the morning so we'll
include those in the TEMPO with convective activity.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    88  75  94  78  96 /  70  20   5   0   0
Waco                89  75  95  76  98 /  60  20   5   0   0
Paris               83  73  89  74  92 /  40  20  30   5   0
Denton              87  75  93  76  95 /  40  20   5   0   0
McKinney            87  75  92  76  95 /  50  20  10   0   0
Dallas              89  76  94  78  96 /  80  20  10   0   0
Terrell             86  75  92  75  95 /  80  20  20   0   0
Corsicana           86  75  92  76  95 /  80  20  10   0   0
Temple              89  76  96  76  98 /  20  20   5   0   0
Mineral Wells       89  73  94  75  96 /  50  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

22/91
Hazardous weather outlook, Jul 7, 3:32 AM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
332 AM CDT Tue Jul 7 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
332 AM CDT Tue Jul 7 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Scattered showers and thunderstorms are possible mainly along and
south of the I-20 corridor. Locally heavy rainfall and frequent
lightning will be the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered thunderstorms are possible across East Texas on Wednesday.
Thunderstorms may produce strong gusty winds, brief torrential
downpours, and frequent lightning.

Very hot conditions are expected by the weekend with temperatures
reaching and exceeding 100 degrees. Afternoon heat indices will also
range from 105 to 112 degrees across North and Central Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:02 PM CDTAreal Flood AdvisoryFWDFreestone, Henderson, Navarro4 hr
Jul 6, 7:09 PM CDTSpecial Weather StatementFWDHenderson51 min
Jul 6, 7:11 PM CDTSpecial Weather StatementFWDHood34 min
Jul 6, 8:35 PM CDTAreal Flood AdvisoryFWDCollin, Hopkins, Hunt3 hr
Jul 6, 8:52 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson, Rains, Van Zandt3 hr
Jul 7, 3:55 AM CDTAreal Flood AdvisoryFWDAnderson, Henderson3 hr
Jul 7, 5:50 AM CDTAreal Flood AdvisoryFWDAnderson4 hr
Jul 7, 7:51 AM CDTAreal Flood AdvisoryFWDFreestone, Hill, Navarro6 hr
Jul 7, 8:24 AM CDTAreal Flood AdvisoryFWDEllis, Johnson3 hr
Jul 7, 8:55 AM CDTAreal Flood WarningFWDAnderson, Henderson4 hr
Jul 7, 9:22 AM CDTAreal Flood AdvisoryFWDHill3 hr
Jul 7, 10:18 AM CDTAreal Flood AdvisoryFWDBosque, Hill, Limestone, McLennan3 hr
Jul 7, 12:01 PM CDTAreal Flood AdvisoryFWDLimestone119 min
Jul 7, 1:18 PM CDTAreal Flood WarningFWDLimestone117 min
Jul 7, 1:32 PM CDTAreal Flood WarningFWDHenderson2 hr
Jul 7, 1:36 PM CDTSpecial Weather StatementFWDComanche24 min
Jul 7, 2:08 PM CDTAreal Flood AdvisoryFWDFreestone, Navarro2 hr
Jul 7, 2:13 PM CDTAreal Flood AdvisoryFWDComanche3 hr
Jul 7, 2:44 PM CDTRiver Flood WarningFWDLimestone48 hr
Jul 7, 3:28 PM CDTAreal Flood WarningFWDLimestone6 hr
Jul 7, 4:16 PM CDTAreal Flood WarningFWDHenderson17 hr

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.